Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I am a basket case!!
Jun 3, 2008

I have not been able to tell anyone how much I am stressing over this, because when I do...they all think I am nuts. I made a horrible mistake, and had a night of unprotected vaginal sex. I am a female, and there was not ejaculation. I know this does not matter too much, because it was still sex. I have been so worked up over this..I have been admitted to the hospital twice. I have been very ill for the past 7 or 8 weeks, and everything but the nausea has subsided. I dealt with extreme fatigue, nausea, shaking, tremors, and loss of sleep. The worst symptom was a very starnge reguritatin that started in the stomach, and actaully came through the thoat. Weirdest sensation in the world, and very strange. That started about one week after this incident, and just this week..disapeared. Even when I mention my concerns at the hospital, they seemed to blow me off. With the suspicion of a bacterial infection, they gave me almost 28 days of oral antibiotics, and when I was in the hospital, they gave me some iv antibiotics. After that, they diagnosed me with anxiety, and sent me home. Well the 5 week mark hit, and I just could not take it anymore. I testes negative at 5.5 weeks with an elisa blood test. My doctors tell me that is enough, but I'm not so sure. Especially being on all of those antibiotics. Would that delay the time of antibodies showing up? Please give me your opinions about this, and I do know that I still need another test in a few weeks. Thank you for your time, and I fully intend on making a donation. Thanks again.

Response from Dr. Frascino

Hi,

A "very starnge reguritatin"??? Hmm . . . what the hell is that? Sounds painful.

Regarding your question about antibiotics, no, even 28 days of oral antibiotics plus some intravenous antibiotics would not affect your ability to make anti-HIV antibodies, the length of the window period or the accuracy of your HIV tests. That said, a negative 5.5-week HIV test is encouraging, but not conclusive. You'll need to wait until the three-month mark for a definitive result. In the meantime getting treatment for your anxiety (anti-anxiety medications and/or therapy) could be extremely beneficial.

Don't be too hard on yourself! We're all human. That means we all make mistakes. (Yes, even yours truly!) The important thing is to learn from our indiscretions, OK?

Thanks for your donation to the Robert James Frascino AIDS Foundation (www.concertedeffort.org). In return I'm sending you my good-luck karma that your definitive three-month HIV test remains negative.

Good luck.

Dr. Bob



Previous
Re:Re HIV and Disability
Next
A Barrister in Boston (I've read through archives and I don't think my question has been answered yet!)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement